Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 88, NWS Springfield, MO

May 25, 2007Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2007, 1:11 PM CDT for Laclede County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 1:11 PM CDT (18:11 UTC)
Expired
May 25, 2007, 1:29 PM CDT
In force
18 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Laclede County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 251811
SVRSGF
MOC105-251845-
/O.NEW.KSGF.SV.W.0088.070525T1811Z-070525T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 145 PM CDT.

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 15 MPH. THIS
  STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  LACLEDE COUNTY...INCLUDING THE TOWN OF SLEEPER. THIS ALSO INCLUDES
  INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 136.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3769 9283 3754 9271 3770 9243 3779 9265

$$

TERRY
1 follow-up statement
000 
WWUS53 KSGF 251829
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT FRI MAY 25 2007

MOC105-251839-
/O.CAN.KSGF.SV.W.0088.000000T0000Z-070525T1845Z/
LACLEDE MO-
129 PM CDT FRI MAY 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3769 9283 3754 9271 3770 9243 3779 9265

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:15 AM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, May 25, 6:15 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT FRI MAY 25 2007

UPDATED AVIATION DISCUSSION

.DISCUSSION...

CURRENTLY...WEAK SURFACE FRONT EXTENDING FROM CENTRAL ILLINOIS
SOUTHWEST TO SPRINGFIELD...THEN INTO CENTRAL OKLAHOMA. SOME SHOWER
ACTIVITY DEVELOPING ALONG THE FRONT ACROSS EAST CENTRAL MISSOURI
THIS MORNING. FRONT FORECAST TO REMAIN OVER SOUTHERN MISSOURI
THROUGH THE NEXT 24 TO 36 HOURS AND SERVING AS THE FOCUSING
MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS. WRF SHOWING CAPES
THIS AFTERNOON AROUND 500-600 J/KG. WITH WEAK SHEAR...WEAK WINDS
ALOFT AND CLOUD COVER...WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE
THUNDERSTORMS TODAY. LOOKS LIKE THUNDERSTORMS COULD GIVE US SOME
GOOD RAINFALL AMOUNTS AS THEY WOULD BE MOVING VERY SLOWLY...SO MAIN
THREAT TODAY WOULD BE ISOLATED FLASH FLOODING.

FRONT BEGINS TO PUSH NORTH SATURDAY INTO CENTRAL MISSOURI BY THE
AFTERNOON. CONTINUE TO SEE LACK OF ANY STRONG WINDS THROUGH THE
COLUMN...SO STORMS WILL CONTINUE TO BE SLOW MOVERS. GFS SOUNDINGS
SHOWING PWATS UP TO 1.60 INCHES SATURDAY AFTERNOON ACROSS THE
CWA...WITH HIGH/SKINNY CAPE PROFILE THAT WOULD INDICATE STORMS TO BE
EFFICIENT RAIN PRODUCERS. SO WILL POSSIBLE HEAVY RAIN IN HWO. FRONT
STALLS OUT OVER NORTHERN MISSOURI SUNDAY BEFORE PUSHING OFF TO THE
NORTHEAST MONDAY. WITH SUMMERTIME PATTERN IN PLACE...KEPT CHANCE
POPS THROUGH THE FORECAST PERIOD WITH BEST CHANCE OF ANY PRECIP
DRIVEN BY AFTERNOON HEATING.

GCC

&&

.AVIATION...
FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS DEVELOPED OVER
NORTHEAST OK/SOUTHEAST KS/SOUTHWEST MO LAST NIGHT. THE CLOUDS AND
FOG HAVE BEEN FAIRLY SHALLOW...AND ONLY SLOWLY ADVECTING EAST AND
NORTHEAST UP THE MO OZARK PLATEAU...REACHING THE SPRINGFIELD AREA
WITH IN THE LAST 30 MINUTES. WILL HAVE IFR/LIFR VISIBILITY AT KSGF
AND IFR/LIFR CEILINGS AT KJLN TO START. GIVEN THE SHALLOW DEPTH OF
THE STRATUS...IT SHOULD MIX OUT FAIRLY QUICKLY THIS MORNING. CANT
RULE OUT SOME SHOWERS/TSTMS. ONGOING ISOLD SHOWERS HAVE OCCURRED
NORTH OF KSGF THROUGH MOST OF THE NIGHT...AND BELIEVE THAT TREND
WILL CONTINUE AS THE WEAK FRONT OVER THE AREA BEGINS TO LIFT BACK TO
THE NORTH.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 25, 1:04 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT FRI MAY 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
104 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN
 EXCESS OF 60 MPH ALONG WITH CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THROUGH THIS AFTERNOON.

  DISCUSSION:

 A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED OUT
 FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE 44
 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS REGION.
 A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST WINDS IN
 EXCESS OF 60 MPH. ISOLATED AREAS OF FLASH FLOODING WILL LIKELY OCCUR
 THIS AFTERNOON...ESPECIALLY OVER ANY LOCATIONS THAT EXPERIENCE SLOW
 MOVING OR TRAINING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
 SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO
 LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL
 AND LOCALIZED  FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
 MISSOURI SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, May 25, 1:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT FRI MAY 25 2007

MOZ089-090-094-251900-
LAWRENCE MO-GREENE MO-DADE MO-
102 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DADE...GREENE AND LAWRENCE COUNTIES
UNTIL 200 PM CDT...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASH GROVE TO 7 MILES
SOUTH OF EVERTON TO 5 MILES WEST OF MOUNT VERNON...MOVING NORTH AT
10 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 1:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT FRI MAY 25 2007

MOZ069-080-081-251900-
LACLEDE MO-DALLAS MO-CAMDEN MO-
104 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN...DALLAS AND LACLEDE COUNTIES
UNTIL 200 PM CDT...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
RICHLAND TO 7 MILES NORTHEAST OF CONWAY TO 7 MILES NORTHEAST OF FAIR
GROVE...MOVING NORTH AT 15 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:58 AM CDTDense Fog AdvisorySGFBarry, Christian, Dade, Greene, Lawrence, Stone2 hr
May 25, 12:42 PM CDTSevere Thunderstorm WarningSGFGreene10 min
May 25, 1:39 PM CDTFlash Flood WarningSGFDouglas3 hr
May 25, 4:31 PM CDTFlash Flood WarningSGFShannon6 hr
May 25, 4:52 PM CDTFlash Flood WarningSGFGreene3 hr
May 25, 5:00 PM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
May 25, 5:10 PM CDTFlash Flood WarningSGFCedar, Dade, Dallas, Polk6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.